MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY SYSTEM; VACUUM ASSISTED DELIVERY DEVICE

CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY SYSTEM; VACUUM ASSISTED DELIVERY DEVICE
Model Number VAC-6000MT
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 02/13/2023
Type of Reportable Event Death
Event or Problem Description
In the customer's words: "operative vaginal delivery via kiwi vacuum.Infant with subgaleal bleed".
 
Additional Manufacturer Narrative
Note: several follow up attempts have been made with the hospital but clinical innovations has not been able to get in contact with the initial reporter.Product evaluation: the complaint is not confirmed.No product evaluation could be performed because the device was not returned and no photos were provided by the customer.Investigation description: a dhr review could not be performed because the lot number is unknown risk assessment: per fmea risk-0029 rev.02, the complaint may be associated with the following potential failure mode: note: potential failure modes 1 - 6 share the same the same potential causes and are grouped together in the list below.Potential failure mode 7 is listed separately.Potential failure mode 1: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions.2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effects: excessive attempts lead to fetal or maternal injury.Potential failure mode 2: user fails to locate the flexion point and locates the device on a different area potential effects: using the device on a different location other than flexion point cause inappropriate use of the device.Potential failure mode 3: user locates the flexion point but fails to note distance where finger meets introitus (fails to calculate the distance).Potential effects: user inserts the device on a different location causing inappropriate use of device.Potential failure mode 4: user fails to push cup posteriorly along maternal midline over flexion point.Potential effects: user inserts the device on a different location causing inappropriate use of device.Potential failure mode 5: user fails to establish appropriate level (450 - 600 mmhg) of vacuum.Potential effects: the device disengages/pops off the fetal head.Potential failure mode 6: user creates vacuum but fails to exclude any maternal tissue.Potential cause: failure to exclude any maternal tissue causes cup detachment/pop-off.Harm 1: hematoma.Severity: 4.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Harm 2: abrasion.Severity: 2.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 3: fracture.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 4: laceration.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 5: death.Severity: potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Potential failure mode 7: user fails to initiate traction along axis of pelvis.Potential effects: excessive force is used.Harm 1: hematoma.Severity: 4 potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Harm 2: abrasion.Severity: 2.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 3: fracture.Severity: 3.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 4: laceration.Severity: 3.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable".Harm 5: death.Severity: potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".Root cause analysis: a root cause cannot be determined because the device was not returned.

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
VACUUM ASSISTED DELIVERY DEVICE
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 84123
MDR Report Key16546287
Report Number1722684-2023-00003
Device Sequence Number17644276
Product Code HDB
UDI-Device Identifier00814247020642
UDI-Public00814247020642
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAC-6000MT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown